Will a uk General practitioner prescribe co-codamol or similar formulations for intensifying migraine?
I have been asking this question for such a long time now and as yet I have received no accurate response. I have been using co-codamol for several months now, and I find that it is a perfect tonic for my migraine symptoms, however of course tolerance ensues, so i will need to have it prescribed to manage the rocketing costs. Will a gp consent to this? Please respond with as much detail as you can : )
Thankyou in advance!
Yes they will prescribe them if you make them feel that it is necessary, and they can prescribe 100 at a time making it cheaper if you get your prescriptions for free but not if you pay for them. If you are needing an amount that is starting to cost you a lot then you should see a Doctor about that, because co-codamol are highly addictive and really shouldn’t be used long term unless prescribed by a doctor so that they can control the amount you are using. Codeine makes headaches and migraines worse over time, I can personally testify to this, it causes tension headaches and you begin to treat withdrawal rather than the pain you originally felt. By the way, i know that this is not anything to do with your question but after reading you other questions i think that it is approprate information for you! Codeine is incredibly addictive and whilst at first it seems to help your problems both emotional and physical, after a while it just makes everything far worse, codeine has ruined a year of my life and is the worse drug i have ever taken and abused, it has left me on a methadone programme which is pure hell and I am an absolute emotional and physical mess! This all started from just taking a few tablets a day for migranes to taking over 420mg of pure codeine at a time just to get over the withdrawle! A year ago i went onto yahoo answers and read a post about codeine addiction and i thought that that would never happen to me as i used to use just a few a day for headaches and when i was feeling down and i thought that i could handel it and stay in control, the point is that what happend to me will happen to most people who set out with the same objectives as you, (this is appropriate to your other question rather than this one by the way) The best way of eeing if this could happen to you is to ask your self of you like the feeling that codeine gives you, that warm feeling, the content rush and peaceful relaxation that unsues, if you do like it then it’s time to stop! This is just meant to be a freindly peice of advise so i hope it is taken well! Hope this helps. x
on: 30th May 09